Discussions that mention nexium

High & Low Blood Pressure board


Thanks for your most interesting replies. I am really sorry that I have taken soo long to respond.....(I hate it when that happens...). I had an unexpected trip flung on me.

Lenin, I am beginning to think that you have stock in all the aspirin manufacturers, ha ha ha. I would love to be able to take ANY NSAID whatsoever, but I cannot. Tylenol is all I can take for anything, and it doesn't do much for RA or these adverse affects. I would also love to stop these proton pump inhibitors (Nexium, etc), but I get severe ulcer pain, when I try to stop. Same as when I take an NSAID.

I do want to mention that anyone who is on PPI's for long term, need to take B12 supplements with an acidic drink. B12 is only broken down by stomach acids and we, the PPI folks do not have enough stomach acid to break it down, so we become deficient (this was found in meself). It is absorbed in the small intestine.

Yep Lenin, I had erosions in my esophagus and stomach, and ulcers in my small intestine. I also want to mention that we, the PPI crowd are susceptable to pneumonia.... Go figure. "We" also have stomachs that don't kill nasty bacteria, as a stomach with a normal PH does. BEWARE of food poisoning.

Lane, I sure hope that your Mom is better. Thanks for the information.

Sporti, thanks so much for relating your experiences! May I ask how long you took this medicine (Atacand)? I may be wrong, but I think ACE inhibitors can also cause high potassium. I will certainly have my K checked.

Very sorry to hear that you have angina. Have they performed any test to determine if you have blockages or coronary artery spasms? I am currently po'ed at the British medical system. They "let" a good friend of mine die, not too long ago. He had 7 stents (I have 4). He went for an abdominal ct scan and the only abnormality was what the gastro doc thought could be a clot in his heart (I don't understand how this showed up). The gastro doc told his cardio which scoffed at the idea, but set him up an appointment for 2 months later. He died after about 1.5 weeks. A massive heart attack followed by a stroke. His widow has an attorney....

My best to all :)

P of S..... I think the RA is getting better, but Atacand (or atacan't) is very high. I have good insurance and the copay is $40....Yikes! Lenin, I have a grand view of me colon, due to where I keep my head most of the time....It looks ok, I think....I take probiotics...